-- Question: What should I do if I am experiencing side effects due to the medications for my anxiety disorder?
Answer: The issue of side effects on medication is a critical one, because, while the medications are generally effective for anxiety, the patient's unable to take them because of side effects, they're not going to do much good. As a result, it's important early on in treatment, when starting medication, to discuss with your doctor what the anticipated or likely side effects of the medication are going to be, so that you can be prepared and not surprised when you experience them.
Many side effects tend to be transient -- that is, they occur early on and tend to fade over the time, so that if you can get through the first few days or weeks of the side effects, usually people will acclimate to them. The doctor may choose to start at a lower than typical dose to minimize side effects, to go up more slowly than he might ordinarily go in order to minimize discomfort with the medication, or sometimes actually add additional medication to manage the side effects early on.
Staying on the treatment -- adhering to the medication -- can be critical in terms of getting the anxiety disorder effectively treated, so making the physician aware of the side effects you're experiencing, and seeing if there are things that can be done to manage it is always preferable to discontinuing treatment.